Lamictal No Longer Working

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

todh
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/14/2010 12:51 PM (GMT -7)   
Hi All,

Was wondering if anyone has been on Lamictal for mood disorders and has experienced what I have. I've been on 200mg since late July and for the first month was feeling like a million bucks. Honestly, it was one of the best times of my life... I was waking up feeling energetic, positive, social, and it was fantastic. That said, in the last month or so I've gone back to feeling the way I felt before, not enthused, negative, barely having the motivation to get up and go to work in the morning. Has anyone else felt such a fast dropoff from this drug? I should note that I had a lot of anger issues before and those are still down considerably but the other positive effects have all but faded away.

Any input would be much appreciated. Thanks!


T.H.

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 10/14/2010 1:06 PM (GMT -7)   
I haven't heard of this. My pdoc has had patients stable on Lamictal alone for 5+ years.

Placebo effect?
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder

Depakote, Abilify - Fail; Seroquel - Epic Fail
Lamictal 200mg, Seroquel XR 150mg, Klonopin 0.5mg as needed

todh
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/14/2010 1:50 PM (GMT -7)   
Hmm... could be. The thing is though I really didn't feel much of a difference when I was working my way up to 200mg but then after about a week on 200 I felt a marked improvement.



T.H.

Trying to Understand
Veteran Member


Date Joined Sep 2010
Total Posts : 776
   Posted 10/14/2010 3:39 PM (GMT -7)   
I've had the million dollar experience myself on other drugs. Didn't last, and I was very disappointed.
I have come to believe that it isn't the drug, its how the disease manifests itself in me. And also, stress and triggers change me so I need more/different.
Others on the forum have had to increase their dosages several times and then they settle into a comfortable spot. Some have to switch to something else.
You shouldn't have to decipher this yourself. Its the pdocs job. Make a call so he knows what's happening. Leave a brief msg on voice mail.
Don't get me wrong, it was entirely a good idea to ask others for our experienced input too.


Good luck !
Sandy
BP II
Severe depression

Respect baby steps. Most work gets done an inch at a time. Just break ground.

Some get annoyed that people are so odd; lucky folks know that's the fun part.

todh
New Member


Date Joined Oct 2010
Total Posts : 3
   Posted 10/14/2010 5:34 PM (GMT -7)   
Thanks, Sandy. Going to relay everything to my p-doc... mentioned it to him over the phone before but didn't seem to get much feedback. Going in to see him next week so hopefully we can figure it out.

Best,



T.H.

Trying to Understand
Veteran Member


Date Joined Sep 2010
Total Posts : 776
   Posted 10/14/2010 6:13 PM (GMT -7)   
Good, glad you made the call. Sometimes the doc doesn't say much because he is thinking it all over. He listens and the wheels start turning as he puts together what you're saying and what he knows about it that he wouldn't necessarily need to say outloud.

Good step !

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 10/15/2010 7:48 AM (GMT -7)   
Lamictal is similar for me where I have to "break" a certain level to get an effect. And if I have stress or something going on, that level is higher.

When I was totally 100% focused on being healthy (very tiring), I was OK on 75 mg. If I had alrady been cycling, I got NO effect until 100 mg. Got some stress in my life... bumped up to 150 mg. Hit some major mood swings and am at 200mg now.

I would leave it to my pdoc and NOT worry about it until you get to 400mg. Increasing doses past 400 mg doesn't improve the effect for bipolars.

Good luck!
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder

Depakote, Abilify - Fail; Seroquel - Epic Fail
Lamictal 200mg, Seroquel XR 150mg, Klonopin 0.5mg as needed

JonnyC
New Member


Date Joined Oct 2010
Total Posts : 1
   Posted 10/16/2010 3:00 PM (GMT -7)   
I am having the same problem with lamotrigine. Have been taking it for about 6 months - 2x200mg. It seemed to work at first but now does nothing for my mood. Gonna ask the pdoc to replace it.

soleilsun
Regular Member


Date Joined Sep 2010
Total Posts : 188
   Posted 10/16/2010 3:26 PM (GMT -7)   
Do any of you all find that lamictal tends to dull your thinking, create inertia, and/or make your memory worse, particularly at higher doses?

Mildlybipolar
Regular Member


Date Joined Mar 2010
Total Posts : 56
   Posted 10/17/2010 4:06 PM (GMT -7)   
Soleil, what would you consider a higher dosage? While the Lamictal (and abilify) has stabilized my moods, I sense that my creativity at work has become somewhat stagnant. I've actually been stuck on project for a good week now, with zero creative results.
Bipolar II (diag. 2005)
On my 7th psychologist. *I've moved alot*
Thousands of pages read on my disorder
Looking for people like me
"Whether you think you can, or think you can't - you're right"
Lamictal and Abilify are my friends
 

soleilsun
Regular Member


Date Joined Sep 2010
Total Posts : 188
   Posted 10/17/2010 6:03 PM (GMT -7)   
MildlyBipolar,
 
I am on 150 mg 2 times a day.  But I am also on lithium (600mgx2), risperidone (2mgx2), halcion (.25 at bedtime for sleep), vyvanse (50 mg 1xday), and for my thyroid synthroid and cytomel.  So I can't really isolate one medication and say it is causing my cognitive issues - it could be lithium, lamictal or risperidone and is probably the combination of the 3.  On top of that I can't discern what is due to medication and what is due to the depression.  I am just curious what those who are on less of a combination of drugs experiences have been with the lamictal.  Thanks for responding.

harleybluz
Regular Member


Date Joined Sep 2009
Total Posts : 122
   Posted 10/18/2010 7:46 AM (GMT -7)   
Tod,
My experience with lamotrigine is that it makes me very irritable and does not do a thing for my depression.  I use to joke and say "which mood is it going to stalbize me in, the hyper or the depressive".  As it turned out it got me right in the middle of both hyper and depressed and just plain made me Bit*hy.  I'm going to my doc on Monday and will let him know, once again, that it's making me a nightmare to be around and tell him I'm done with it.  Good luck on your situation and I hope your doc can help you with something that will work better.

soleilsun
Regular Member


Date Joined Sep 2010
Total Posts : 188
   Posted 10/18/2010 3:26 PM (GMT -7)   
You might find this link from Julie Fast's website to be of interest:
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 8:43 PM (GMT -7)
There are a total of 2,906,612 posts in 318,977 threads.
View Active Threads


Who's Online
This forum has 158318 registered members. Please welcome our newest member, Boston48.
521 Guest(s), 10 Registered Member(s) are currently online.  Details
Crispix, Erichardson234, PeteZa, oldbeek, Oldbuddy, LymeSick 🌟, countess18, doors12, ASAdvocate, Chantrelle99